# SDR CA031205005

- Difficulty date: December 1, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 4,307 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Burned
- Location: Alternator
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

(CAN) PILOT NOTICED HIGH VOLTAGE LIGHT- ELECTRICS TURNED OFF - RETURNED TO BASE. CONTACT WITH TOWER BY CELL PHONE.- ON INSPECTION AT AMO FACILITY IT WAS LEARNED THAT THE WIRING HARNESS TO THE ALTERNATOR FAILED/SHORTED OUT.- REPAIRS TO THE HARNESS WAS MADE AND THE AIRCRAFT RETURNED TO SERVICE.
